MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 3; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 3; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5521-B-300
Medical Device Problem Codes Malposition of Device (2616); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Date of Event 05/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported by sale rep that there is revision surgery performed due to tibia internal rotation, new tibia and stem were replaced.The primary surgery performed out side thailand back in 2020 so product information for primary surgery could not be identified.
 
Event or Problem Description
It was reported by sale rep that there is revision surgery performed due to tibia internal rotation, new tibia and stem were replaced.The primary surgery performed outside thailand back in 2020 so product information for primary surgery could not be identified.
 
Additional Manufacturer Narrative
An event regarding malposition involving a triathlon baseplate was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of medical records with a clinical consultant indicated "i can confirm that the patient had a primary cemented triathlon ps total knee arthroplasty since i was able to review x-rays showing the implant in place.I cannot confirm evidence of internal rotation since no documentation is provided such as ct scan results, office notes or revision operation report or primary operation report.I cannot confirm the revision procedure since i have no documentation also such as office notes, operation report or post revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.The root cause of internal rotation of a tibial component can only be related to surgical technique.No patient factors or implant factors contribute.Internal rotation can be a cause of failure of the primary total knee arthroplasty since it alters the kinematics and can lead to patella tracking problems and other clinical issues related to the kinematics.However, no evidence was presented which confirmed internal rotation of the tibial component and no clinical information was given as to the patient's symptoms.I would not assign any causality to the implant itself.-product history review: records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of medical records with a clinical consultant indicated "i can confirm that the patient had a primary cemented triathlon ps total knee arthroplasty since i was able to review x-rays showing the implant in place.I cannot confirm evidence of internal rotation since no documentation is provided such as ct scan results, office notes or revision operation report or primary operation report.I cannot confirm the revision procedure since i have no documentation also such as office notes, operation report or post revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.The root cause of internal rotation of a tibial component can only be related to surgical technique.No patient factors or implant factors contribute.Internal rotation can be a cause of failure of the primary total knee arthroplasty since it alters the kinematics and can lead to patella tracking problems and other clinical issues related to the kinematics.However, no evidence was presented which confirmed internal rotation of the tibial component and no clinical information was given as to the patient's symptoms.I would not assign any causality to the implant itself.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRI TS BASEPLATE SIZE 3
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19433182
Report Number0002249697-2024-00819
Device Sequence Number8365090
Product Code MBH
UDI-Device Identifier07613327026313
UDI-Public07613327026313
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
K053514
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number5521-B-300
Device Lot NumberOHU9DB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer09/04/2024
Initial Report FDA Received Date05/31/2024
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale